Phoenix Rising supports the Millions Missing global day of protest
Phoenix Rising is delighted to support the demands being made in the ME/CFS community’s first-ever global day of protest …
Discuss the article on the Forums.

can LDN worsen fibromyalgia?

Discussion in 'General ME/CFS Discussion' started by littlebird6180, Nov 20, 2015.

  1. littlebird6180

    littlebird6180 Senior Member

    Messages:
    118
    Likes:
    199
    I was not diagnosed with fibromyalgia initially. I didn't have body aches--not since I had lyme disease 8 years ago. But since I started taking LDN, I've had daily body aches. Unless it's one of the other supplements I'm also taking causing it (vit d, KPAX, rhodiola, ubiquinol)--I'm not certain it's related to LDN but it seems to correlate with the time I've been taking it and now my doctor has added fibromyalgia to my diagnosis.

    Could this be a temporary flare (although of what?)? Has anyone else experienced anything like this?
     
  2. panckage

    panckage Senior Member

    Messages:
    627
    Likes:
    739
    Vancouver, BC
    I think the first day or 2 I took LDN I noticed my fibro pain being particularly bad but soon got better.
    It's possible that it's related to fillers in the LDN or other supplements. I've had problems with wheat and soy in a lot of drugs making my pain extra bad
     
  3. xrayspex

    xrayspex Senior Member

    Messages:
    973
    Likes:
    242
    u.s.a.
    I tried LDN for 6 months about 7 years ago. Sort of regret it. It was a rough start and had to change brands once because reacted to something in first one and had to use incredibly low dose. It did helpfor awhile with lowering some of my pain but I felt fairly crabby spacey on it a lot. When winter came I started to feel like I was going to go into a deep depression if I didnt go off of it---so I did-and it was right choice. I became very sensitive to more foods during the time I was on it--and just felt slightly depressed more---my theory is that because I am extremely chemically sensitive that it acted more like Naltrexone and that it blocked my endorphins too much thus making me more prone to unhappiness and aches and pains.

    I think it was blockng endorphins from anything that might have made me happier--chocolate, exercise, laughs etc It made me feel sorry for any addicts on probation who might be required to take naltexone as part of their supervision--like if they are sensitive they might get depressed on those large doses. I have heard of people committing suicide in rare cases--I think the medical system blames it on them missing the opiates or internal depression--but after what I went thru I think their brain chemistry gets messed up towhere they can't feel pleasure as much. Pretty draconian treatment.

    That said I know there are lot of folks that LDN works for....just like anything...shake of the dice
     
  4. ahmo

    ahmo Senior Member

    Messages:
    4,338
    Likes:
    6,520
    Northcoast NSW, Australia
  5. digital dog

    digital dog Senior Member

    Messages:
    601
    Likes:
    907
    Thank you Xrayspecs. I am now fully convinced that my bottle of LDN is going to go in the bin. Too many people reporting depression for me.
    Such a waste of money, and hope.
     
  6. xrayspex

    xrayspex Senior Member

    Messages:
    973
    Likes:
    242
    u.s.a.

    sorry--I wish I could have those 6 months back though
     
  7. Raines

    Raines Seize. Eggs. I don't know. Zebra. Eighties.

    Messages:
    201
    Likes:
    686
    UK
    Hi xrayspex did you feel this way for the whole 6 months you took ldn?

    Right now I'm not enjoying any food or eating at all (as a comfort eater I'm finding this very strange) I'd gladly give up my sense of taste for an increase in wellness, but as I've only been on it about a month I'm still hoping this will go away.

    Sorry littlebird6180 I don't have fibromyalgia, so don't know. I had horrible nausea for the first couple of weeks but that seems to have gone back to my 'normal' ME nausea now. We can be so sensitive to medications makes everything so much harder.
     
  8. xrayspex

    xrayspex Senior Member

    Messages:
    973
    Likes:
    242
    u.s.a.
    I can't remember precisely some of the timing now but the first month was really hard partly because I chose to stop some pain medication I had been on for some time to try this and I did it a couple weeks in advance but its almost like the LDN initially highlighted the feeling worse from having no pain management...I even got anhedonia for a while but just tried to fake it and act like i was just being quieter on purpose.....and then I slowly found a pace for a little while, after having figured out that some inert substance in it from Skips Pharmacy was bothering me and switching to a compound place in Illinois---I really wanted it to work so made the best of it.Found some sort of equilibrium on like .25/.5 mg I think for a couple months but it didnt feel quite right ever, but it did decrease pain some, but I felt crabby. and then I got more sensitive to more foods feelilng more reactive moodier. And then like I said after a couple more months it started to turn into a straight up depression that seemed scary with winter rolling in--like none I had experienced before...and that got a lot better when I went off it. Some of the food sensitivities remained since then though, can't prove its linked.

    caveat too though is I do tend to be an outlier and can get unusual side effects from chemicals so maybe my experience would only be relevant to other folks who tend to be extra sensitive to chemicals etc
     

See more popular forum discussions.

Share This Page